Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 19, 2013, 3:55 AM MDT for 4 counties in Colorado. It took effect at Jun 19, 2013, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2013, 3:55 AM MDT (09:55 UTC)
- In effect from
- Jun 19, 2013, 11:00 AM MDT
- Expired
- Jun 19, 2013, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 131 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6156 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS85 KBOU 190955 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 355 AM MDT WED JUN 19 2013 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR PARTS OF THE HIGHER TERRAIN TODAY AND THURSDAY... .A SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO THE AREA TODAY AND THURSDAY. AS WINDS ALOFT MIX DOWN DURING THE AFTERNOON HOURS...RED FLAG CONDITIONS WILL DEVELOP ACROSS PARTS OF COLORADO. THIS WILL ELEVATE THE FIRE DANGER WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. COZ214-192230- /O.NEW.KBOU.FW.W.0009.130619T1700Z-130620T0200Z/ /O.CON.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 355 AM MDT WED JUN 19 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY SOUTH PARK... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH PARK... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON WITH VERY LOW RELATIVE HUMIDITIES. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...4 TO 10 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ211-213-192230- /O.NEW.KBOU.FW.W.0009.130619T1700Z-130620T0200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 355 AM MDT WED JUN 19 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH AND MIDDLE PARKS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213. * TIMING...GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ241-192230- /O.CON.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 355 AM MDT WED JUN 19 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY TO THE PALMER DIVIDE.. * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON WITH DECREASING HUMIDITY. WINDS WILL DECREASE THURSDAY EVENING. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...5 TO 12 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
762 WWUS85 KBOU 191554 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 954 AM MDT WED JUN 19 2013 ...CRITICAL FIRE WEATHER CONDITIONS FOR PARTS OF THE HIGHER TERRAIN TODAY AND THURSDAY... .A SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO THE AREA TODAY AND THURSDAY. AS WINDS ALOFT MIX DOWN DURING THE AFTERNOON HOURS...RED FLAG CONDITIONS WILL DEVELOP ACROSS PARTS OF COLORADO. THIS WILL ELEVATE THE FIRE DANGER WITH CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. WINDS MAY DECREASE SLIGHTLY FOR THURSDAY. COZ214-200000- /O.CON.KBOU.FW.W.0009.130619T1700Z-130620T0200Z/ /O.CON.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 954 AM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY SOUTH PARK... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH PARK... * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON WITH VERY LOW RELATIVE HUMIDITIES. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ211-213-200000- /O.CON.KBOU.FW.W.0009.130619T1700Z-130620T0200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 954 AM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH AND MIDDLE PARKS... * AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213. * TIMING...GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ241-200000- /O.CON.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 954 AM MDT WED JUN 19 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY TO THE PALMER DIVIDE... * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON WITH DECREASING HUMIDITY. WINDS WILL DECREASE THURSDAY EVENING. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
723 WWUS85 KBOU 192012 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 212 PM MDT WED JUN 19 2013 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA THROUGH THURSDAY... .SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO THE AREA THROUGH THURSDAY. AS WINDS ALOFT MIX DOWN DURING THE AFTERNOON HOURS...RED FLAG CONDITIONS WILL DEVELOP OVER THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA. THIS WILL BRING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS THROUGH THURSDAY. A REPEAT OF WARM...VERY DRY...AND BREEZY CONDITIONS WILL BE POSSIBLE ON FRIDAY. COZ214-200500- /O.UPG.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/ /O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ /O.CON.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 212 PM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING...AND THEN AGAIN THURSDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ211-213-200500- /O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ /O.CON.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 212 PM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213. * TIMING...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING...AND THEN AGAIN THURSDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ241-200500- /O.UPG.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/ /O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 212 PM MDT WED JUN 19 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THURSDAY AFTERNOON AS FUELS CONTINUE TO DRY AND WINDS INCREASE. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BARJENBRUCH
807 WWUS85 KBOU 200158 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 758 PM MDT WED JUN 19 2013 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA AGAIN ON THURSDAY... .SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO THE AREA THROUGH THURSDAY. AS WINDS ALOFT MIX DOWN DURING THE AFTERNOON HOURS...RED FLAG CONDITIONS WILL REDEVELOP OVER THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA. THIS WILL BRING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY. A REPEAT OF WARM...VERY DRY...AND BREEZY CONDITIONS WILL BE POSSIBLE ON FRIDAY. COZ211-213-214-201000- /O.EXP.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/ /O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- 758 PM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... * AFFECTED AREA...FIRE WEATHER ZONES 211...213 AND 214. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP AGAIN THURSDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ241-201000- /O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 758 PM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA... * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THURSDAY AFTERNOON AS FUELS CONTINUE TO DRY AND WINDS INCREASE. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 19, 3:33 AM MDT, 22 minutes earlier.
Area forecast discussion, Jun 19, 3:33 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 333 AM MDT WED JUN 19 2013 .SHORT TERM...AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST AND A RIDGE OVER THE CENTRAL PLAINS WILL RESULT IN A SOUTHWEST FLOW ALOFT OVER COLORADO. THIS WILL TRANSPORT WARM AND VERY DRY DESERT AIR INTO THE STATE TODAY. HIGHS WILL INCREASE INTO THE LOWER 90S THIS AFTERNOON. AIRMASS WILL BE VERY DRY WITH MOST LOCATIONS WEST OF INTERSTATE 25 SEEING SINGLE DIGIT RELATIVE HUMIDITIES DURING THE AFTERNOON. THIS WILL INCREASE THE FIRE DANGER. SOUTHWEST WINDS WILL INCREASE DURING THE AFTERNOON AS THE AIRMASS MIXES UP TO 500 MB. EXPECT WINDS OF 15 TO 30 MPH OVER THE HIGHER TERRAIN THIS AFTERNOON. WILL ISSUE A RED FLAG WARNING FOR THE MOUNTAIN VALLEYS INCLUDING PARK COUNTY. A SURFACE TROUGH/DRY LINE WILL BE OVER EASTERN COLORADO. TO THE WEST OF IT AND FOR MOST OF THE AREA...DRIER AIR MIXING DOWN WILL CAUSE DEW POINTS TO PLUMMET INTO THE TEENS AND 20S. EAST OF IT...DEW POINTS WILL BE ABLE TO STAY IN THE 50S PRODUCING CAPES OF 2000 J/KG OR POTENTIALLY HIGHER. SO IF ANY STORMS CAN FORM AND RAPIDLY INTENSIFY BEFORE EXITING THE FORECAST AREA...THEY MAY BE ABLE TO PRODUCE GOLF BALL SIZE HAIL AND DAMAGING WINDS. THIS THREAT WILL BE OVER FAR EASTERN COLORADO AND INTO NEBRASKA AND KANSAS. .LONG TERM...MODEL KEEP SHOWING A STRONG UPPER CLOSED LOW OVER THE NORTHWESTERN CORNER OF THE UNITED STATES AND AN UPPER RIDGE OVER TEXAS INTO THE SOUTHEASTERN STATES THURSDAY THROUGH FRIDAY NIGHT. OUR FORECAST AREA STAYS IN 30-50 KNOT SOUTHWESTERLY FLOW ALOFT ALL FOUR PERIODS. THE SYNOPTIC SCALE ENERGY IS NEUTRAL TO WEAK UPWARD IN NATURE FOR THE CWA THURSDAY THROUGH FRIDAY NIGHT. IN THE LOW LEVELS...THE MODELS CONTINUE TO SHOW A WEAK COLD FRONT TO MOVE INTO THE CWA THURSDAY MORNING...WITH EAST-NORTHEASTERLY UPSLOPE FLOW BEHIND IT THROUGH THURSDAY EVENING. AFTER THAT...NORMAL DIURNAL WIND PATTERNS ARE PROGGED THROUGH FRIDAY NIGHT. MOISTURE IS VERY LIMITED THURSDAY AND THURSDAY NIGHT...JUST A BIT IN THE MID AND UPPER LEVELS LATE IN THE DAY. THE NAM SHOWS A BIT OF LOW LEVEL MOISTURE OVER THE PLAINS LATE THURSDAY NIGHT...THE GFS DOES NOT. FRIDAY AND FRIDAY NIGHT LOOK VERY DRY AGAIN...JUST A TAD OF MID AND UPPER LEVEL MOISTURE LATE IN THE DAY. THE LOW LEVEL DEW POINT READINGS ARE PROGGED IN THE 20-35 F RANGE FOR MUCH OF THE CWA THURSDAY AND THURSDAY EVENING. THEY ARE A BIT OVER 40 F OVER THE NORTHEAST CORNER. LATER THURSDAY NIGHT INTO FRIDAY MORNING ...THE NAM AND GFS BRING 50S F DEW POINTS INTO THE EASTERN TWO- THIRDS OF THE PLAINS. MODELS PUSH THIS MOISTURE EAST OF THE CWA BY FRIDAY AFTERNOON...BUT THE NAM BRINGS IN BACK IN FRIDAY NIGHT. AS PER NORMAL...THE MODELS DO NOT HAVE A HANDLE ON WHERE THE LOW LEVEL MOISTURE WILL BE. THE ONLY CAPE IS OVER THE EAST AND NORTHEAST BORDER AREAS BOTH LATE DAY THURSDAY AND LATE DAY FRIDAY. THE QPF FIELDS HAVE A TAD OF MEASURABLE RAINFALL OVER THE FAR CORNER...THAT'S IT. THE LAPSE RATE FIELDS HAVE A STRONG MID LEVEL CAP OVER MUCH OF THE CWA THURSDAY AND THURSDAY NIGHT...THE EXCEPTION BEING THE FAR EASTERN PLAINS. ON FRIDAY...THERE IS WAY LESS OF A CAP OVER ALL AREAS. FOR POPS...COULD GO WITH "SLIGHT CHANCE"S OVER THE FAR EAST BOTH DAYS IF THE MOISTURE WILL BE THERE ...BUT WILL LEAVE THEM OUT THIS UPDATE...BECAUSE I DON'T KNOW. CONCERNING THE WILDFIRE POTENTIAL...WILL LEAVE THE WATCH GOING OVER SOUTH PARK AND PALMER RIDGE FOR THURSDAY AFTERNOON AND EVENING WITH NOTHING CONCLUSIVE IN THE NEW 00Z DATA TO SAY OTHERWISE. IT'S MARGINAL OVER THE PALMER AS FAR AS WINDS GO...BUT IS CERTAINLY SHOULD BE DRY ENOUGH. SOUTH PARK'S PROGGED WINDS ARE SOMEWHAT STRONGER AND IT IS WILL BE DRY THERE AS WELL. FOR TEMPERATURES...THURSDAY'S HIGHS LOOK 1-2 C COOLER THAN TODAY'S. FRIDAY'S HIGHS COME BACK UP 1-2 C FROM THURSDAY'S. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...THE FLOW ALOFT STAYS SOUTHWESTERLY ALL FOUR DAYS. THE UPPER LOW OVER THE NORTHWEST U.S. IS PROGGED TO FINALLY PUSH EASTWARD SATURDAY AND SATURDAY NIGHT. A BIT OF ENERGY MAY ACTUALLY GRAZE THE FORECAST AREA SATURDAY AFTERNOON AND NIGHT. THERE COULD BE ENOUGH MOISTURE AROUND FOR SLIGHT POPS LATE DAY SATURDAY AND LATE DAY SUNDAY. TEMPERATURES ARE ABOVE NORMALS. && .AVIATION...SOUTHERLY WINDS WILL CONTINUE THROUGH THE MORNING AND BECOME GUSTY THIS AFTERNOON WITH GUSTS TO 25 KNOTS. THERE IS A DENVER CYCLONE TO THE NORTHWEST OF DENVER...SO CONFIDENCE IN WIND DIRECTION IS ON THE LOW SIDE. AS THE CYCLONE MOVES EAST...WINDS MAY TURN TO THE WEST OR NORTHWEST FOR TIME BETWEEN 12-18Z. TOO DRY TODAY FOR STORMS...AND JUST EXPECT A FEW MID TO HIGH CLOUDS. && .HYDROLOGY...NO CONCERNS. && .BOU WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR COZ214-241. && SHORT TERM...MEIER LONG TERM....RJK AVIATION...MEIER
Hazardous weather outlook, Jun 18, 10:50 AM MDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1050 AM MDT TUE JUN 18 2013 COZ030>051-191700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE BEST MOISTURE AND INSTABILITY WILL BE EAST OF A LINE FROM NEAR GREELEY TO DIA WHERE SEVERE STORMS WILL BE POSSIBLE WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS THE PRIMARY THREAT WITH A TORNADO ALSO POSSIBLE WITH STORMS THAT COULD BECOME MORE ORGANIZED AS THEY MOVE EAST. FARTHER WEST...BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE FROM THE THUNDERSTORMS. IN ADDITION...A WEAK DENVER CYCLONE HAS ALREADY FORMED AND THIS SHOULD STRENGTHEN INTO THE EARLY AFTERNOON WITH THE STRONGEST CONVERGENCE RUNNING SOUTH TO NORTH NEAR DIA. ALONG THIS BOUNDARY STORMS COULD BECOME LOCALLY MORE INTENSE WITH A NON SUPERCELL TORNADO POSSIBLE. STORMS WILL DEVELOP IN THE FOOTHILLS BY LATE MORNING AND THEN ON THE PLAINS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA THROUGH THE PERIOD WITH TEMPERATURES ABOVE SEASONAL NORMALS. THE DRY AND WARM CONDITIONS WILL HELP INCREASE THE FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 2 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:12 PM MDT | Red Flag Warning | BOU | Arapahoe, Douglas, Elbert, Grand, Jackson, Park and 1 more | 30 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.